Alert archive / Missouri / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 248, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Aug 2, 2003, 4:04 PM CDT for Randolph County, Missouri. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2003, 4:04 PM CDT (21:04 UTC)
- Expired
- Aug 2, 2003, 5:00 PM CDT
- In force
- 56 min
- Issued by
- NWS Kansas City, MO
- Area
- Counties, with a storm outline in the text
County Randolph County, MO
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 9.1 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 278 J/kg
- Mixed-layer CIN
- -185 J/kg
- Mixed-layer LCL
- 1185 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KEAX 022104 SVREAX MOC175-022200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 404 PM CDT SAT AUG 2 2003 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RANDOLPH COUNTY IN NORTH CENTRAL MISSOURI * UNTIL 500 PM CDT * AT 402 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR JACKSONVILLE...OR 10 MILES NORTHWEST OF MOBERLY...AND MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CAIRO BY 415 PM CDT. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN PLEASANT HILL. LAT...LON 3961 9231 3960 9264 3930 9258 3926 9233 $$ KOCH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 3:58 PM CDT, 6 minutes earlier.
Area forecast discussion, Aug 2, 3:58 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 245 PM CDT SAT AUG 2 2003 SATELLITE IMAGERY AND UPPER AIR ANALYSIS INDICATE UPPER LOW CENTERED OVER FAR WESTERN LAKE SUPERIOR/ARROWHEAD OF MN. FURTHER UPSTREAM UPPER HIGH CENTERED OVER NM WITH RIDGE AXIS EXTENDING NORTHWARD ACROSS CENTRAL/NORTHERN ROCKIES...WITH RESULTANT NORTHWEST FLOW NOTED ACROSS NORTHERN/CENTRAL PLAINS. WEAK SHORTWAVE TROUGH/ASSOCIATED VORT MAX NOTED DIGGING SOUTHWARD ACROSS CENTRAL IA...AROUND BASE OF UPPER LOW...WHILE FURTHER WEST H3 JET STREAK ANALYZED OVER SOUTHERN SD/NORTHERN NE. EARLY AFTERNOON SURFACE ANALYSIS SHOWS WEAK BOUNDARY EXTENDING FROM NEAR KIRK TO KMCI. LIFT AHEAD OF IA SHORTWAVE COMBINED WITH CONVERGENCE ALONG BOUNDARY HAS ALLOWED FOR LINE OF THUNDERSTORMS FROM NEAR KIRKSVILLE EASTWARD. FURTHER WEST CU FIELD IS EVIDENT ON VIS IMAGERY ALONG BOUNDARY...HOWEVER DRIER AIR IS NOTED IN PLACE ACROSS NORTH CENTRAL MO...AND WEAK SFC FLOW IS RESULTING IN WEAKER CONVERGENCE ALONG BOUNDARY...THUS THINK ANY CONVECTION WHICH DEVELOPS ALONG BOUNDARY OVER NORTH CENTRAL MO WILL REMAIN ISOLATED AT BEST. OTHER AREA OF CONCERN LATE THIS AFTERNOON/EVENING IS EXTREME EASTERN KS/WESTERN MO. LFQ OF H3 JET COUPLED WITH AREA OF SURFACE MOISTURE CONVERGENCE EVIDENT ON MSAS ANALYSIS HAS ALLOWED AREA OF TOWERING CU/ISOLATED SHOWERS TO DEVELOP FROM NEAR KMCI TO THE KTOP AREA. SUSPECT AREAL COVERAGE WILL REMAIN ISOLATED...HOWEVER WILL CONTINUE TO MONITOR CONVECTIVE TRENDS AND UPDATE FORECAST AS NEEDED. UPPER LOW PROGGED TO SLOWLY FILL AS IT SAGS SOUTHEAST OVER NEXT COUPLE OF DAYS...ALLOWING MID LEVEL HEIGHTS TO RISE ACROSS AREA. DRIER AIR ALSO PROGGED TO SPREAD ACROSS FORECAST AREA SUNDAY...THUS HAVE GONE WITH DRY FORECAST WITH TEMPS NEAR GUIDANCE. ETA MODEL IS WEAKER WITH EVOLUTION OF UPPER LOW AS IT SHIFTS EASTWARD...THUS ALLOWS 850MB THETA-E ADVECTION TO SPREAD ACROSS AREA SUNDAY NIGHT. NOT READY TO BUY OFF ON THIS YET...AS GFS SUGGESTS STRONGER UPPER LOW AND KEEPS MOISTURE RETURN FOCUSED FURTHER WEST. GFS LOOKS TO BE SUFFERING FROM CONVECTIVE FEEDBACK BUT FORECASTS MCS TO PROPAGATE ACROSS REGION MONDAY NIGHT. LOW CHANCE POPS LOOK WARRANTED...ALTHOUGH CONFIDENCE IN TIMING/PLACEMENT OF ANY CONVECTIVE COMPLEX IN NORTHWEST FLOW THIS FAR OUT IS LOW. SEAMAN 436 AM... NOT MANY CHANGES MADE TO GOING FORECAST. HAVE GONE WITH A CHANCE FOR MORNING THUNDERSTORMS ACROSS THE SOUTH...WITH JUST A SLIGHT CHANCE ELSEWHERE THIS MORNING. FOCUS FOR CONVECTION SHOULD CONTINUE TO SHIFT SOUTH AND EAST OF THE FORECAST AREA. OTHERWISE SKIES SHOULD BECOME PARTLY CLOUDY ACROSS THE AREA. HAVE CONTINUED A SLIGHT CHANCE FOR THUNDERSTORMS IN THE GRIDS FOR THIS AFTERNOON. MODELS SHOW LITTLE IF ANY CAP. MAY GET SOME DEVELOPMENT ALONG ANY LINGERING OUTFLOW BOUNDARY. EXPECT TEMPERATURES TO GET A LITTLE WARMER THAN YESTERDAY WITH MORE SUNSHINE...DESPITE A SLIGHT LOWERING IN 850MB TEMPS...LIKEWISE FOR TEMPS SUNDAY AND MONDAY. NEXT CHANCE OF RAIN CONTINUES TO BE MONDAY NIGHT INTO TUESDAY AS AN IMPULSE MOVES ACROSS THE PLAINS. NRR .EAX... KS...NONE. MO...NONE.
Hazardous weather outlook, Aug 2, 12:59 PM CDT, 3 hours 5 minutes before
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-031100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1259 PM CDT SAT AUG 2 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON SOUTH AND EAST OF A UNIONVILLE TO KANSAS CITY LINE. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH WEDNESDAY THUNDERSTORMS ARE FORECAST ACROSS THE AREA MONDAY NIGHT INTO TUESDAY...AS AN UPPER LEVEL IMPULSE MOVES ACROSS THE PLAINS. AT THIS TIME...NO SEVERE WEATHER IS ANTICIPATED WITH THIS ACTIVITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.CRH.NOAA.GOV/EAX OR HTTP://WEATHER.GOV. SEAMAN
In the hours before
Local storm report, Aug 2, 12:05 PM CDT, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1205 PM CDT SAT AUG 02 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1200 AM PECULIAR MO .88 INCH HAIL
08/02/03 CASS REPORTED BY STORM
SPOTTER.Local storm report, Aug 2, 12:18 PM CDT, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1218 PM CDT SAT AUG 02 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1150 PM PECULIAR MO 1 INCH HAIL
08/01/03 CASS REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Aug 2, 12:37 PM CDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1237 PM CDT SAT AUG 02 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1235 AM ARCHIE MO .75 INCH HAIL
08/02/03 CASS REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Aug 2, 12:45 PM CDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1245 PM CDT SAT AUG 02 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1240 AM ARCHIE MO 1 INCH HAIL
08/02/03 CASS REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Aug 2, 12:59 PM CDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1259 PM CDT SAT AUG 02 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1255 AM ADRIAN MO .75 INCH HAIL
08/02/03 BATES REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Aug 2, 3:55 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
355 PM CDT SAT AUG 02 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0330 PM ANABEL MO .75 INCH HAIL
08/02/03 MACON REPORTED BY PUBLIC.
0350 PM ANABEL MO .75 INCH HAIL
08/02/03 MACON REPORTED BY LAW
ENFORCEMENT OFFICIAL.The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 11:01 PM CDT | Severe Thunderstorm Warning | EAX | Jackson | 44 min |
| Aug 1, 11:31 PM CDT | Severe Thunderstorm Warning | EAX | Cass | 29 min |
| Aug 2, 12:18 AM CDT | Severe Thunderstorm Warning | EAX | Cass | 42 min |
| Aug 2, 12:37 AM CDT | Severe Thunderstorm Warning | EAX | Bates | 53 min |
| Aug 2, 3:15 PM CDT | Severe Thunderstorm Warning | EAX | Macon | 60 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.